hfs-steph.jpg

Hand Foot Syndrome

Hand-foot syndrome or hand-to- foot syndrome is also called palmar-plantar erythrodysesthesia. It is a side effect, which can occur with several types of chemotherapy or biologic therapy drugs used to treat cancer. Like most cancer treatment some patients are more likely to experience symptoms such as hand-foot syndrome while some people luckily will not. Hand-foot syndrome occurs following the administration of chemotherapy. After chemotherapy is distributed small amounts of drug leak out of very small blood vessels called capillaries in the hands and sole of the feet. The leakage of drugs results in redness and irritation. The palms of your hands and sole of your feet can even become so dry and irritated that they start to peel. Though hand foot syndrome has no cure it can be managed so the patient can experience everyday activities like before the cancer treatment. Actions taken to prevent or treat hand foot syndrome will help reduce the severity of the symptoms if or when they develope.  The number one treatment of this syndrome is to avoid friction and heat exposure. Both these factors have the capabilities to turn mild symptoms into catastrophic symptoms. Another important step to avoid hand food syndrome is to moisturize, moisturize! Fight Cancer with Beauty moisturizing lotion is a great option for treating symptoms such as hand foot syndrome. With a light all natural compound, the moisturizing lotion will help to not only ease your symptoms but treat the underlying problems that inevitably occur with cancer treatment.